MAUDE Adverse Event Report: PLAYTEX MANUFACTURING INC. PLAYTEX SPORT TAMPONS, SUPER UNSCENTED 36 CT; MENSTRUAL TAMPON

PLAYTEX MANUFACTURING INC. PLAYTEX SPORT TAMPONS, SUPER UNSCENTED 36 CT; MENSTRUAL TAMPON
Model Number X09923J0
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Toxic Shock Syndrome (2108)
Date of Event 08/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mother provided upcs for super and super plus absorbencies; she is unsure which product her daughter was using at the time.The model number, upc and lot codes for the super absorbency have been provided in this report, and are: model: x09923j0, upc: (b)(4), lot code: 16165w.The upc and lot codes for the super plus absorbency are: model: x08136c0, upc: (b)(4), lot code: 16168ac.
 
Event or Problem Description
Mother reports her (b)(6)-year old daughter was diagnosed with tss on (b)(6) 2016.Daughter developed symptoms of headache, nausea, vomiting, diarrhea, sore throat, temperature of 104, delusions and dizziness.Mother contacted her daughter's pediatrician but he was unable to see her so she sought medical attention in the er at (b)(6), then her daughter was air lifted to (b)(6).Blood work was performed and a diagnosis of tss was made.She reports her daughter's kidneys and liver shut down and the skin on the soles of her feet and palms were lost.She states her daughter was hospitalized for 10 days during which time she received four different types of iv antibiotics including vancomycin and clindamycin.Daughter was discharged on (b)(6)2016 and mother reports her daughter is still a little weak but has otherwise recovered.

Brand Name
PLAYTEX SPORT TAMPONS, SUPER UNSCENTED 36 CT
Common Device Name
MENSTRUAL TAMPON
Manufacturer (Section D)
PLAYTEX MANUFACTURING INC.
804 walker road
dover DE 19904
MDR Report Key6641062
Report Number2515444-2017-00004
Device Sequence Number926167
Product Code HEB
UDI-Device Identifier00078300099239
UDI-Public078300099239
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K132819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberX09923J0
Device Lot Number16165W
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2017
Initial Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age12 YR